Alert archive / Indiana / Frost Advisories in 2017
Frost Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Apr 7, 2017, 3:36 AM EDT for 39 counties in Indiana. It took effect at Apr 8, 2017, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 3:36 AM EDT (07:36 UTC)
- In effect from
- Apr 8, 2017, 12:00 AM EDT
- Expired
- Apr 8, 2017, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757 WWUS73 KIND 070736 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 336 AM EDT Fri Apr 7 2017 INZ021-028>031-035>049-051>057-060>065-067>072-071545- /O.NEW.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 336 AM EDT Fri Apr 7 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... The National Weather Service in Indianapolis has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM EDT Saturday. * TEMPERATURE...Low temperatures from 33 to 36 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
5 follow-up statements
780 WWUS73 KIND 071325 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 925 AM EDT Fri Apr 7 2017 INZ021-028>031-035>049-051>057-060>065-067>072-072130- /O.CON.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 925 AM EDT Fri Apr 7 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * TEMPERATURE...Low temperatures from 33 to 36 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ JH
087 WWUS73 KIND 071928 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 328 PM EDT Fri Apr 7 2017 ...Eastern sections along and east of a Muncie to North Vernon line have been upgraded to a Freeze Warning. Meanwhile a frost advisory remains in effect over the remaincer of central Indiana... INZ041-042-049-057-065-072-080330- /O.UPG.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/ /O.NEW.KIND.FZ.W.0006.170408T0400Z-170408T1300Z/ Delaware-Randolph-Henry-Rush-Decatur-Jennings- Including the city of Muncie 328 PM EDT Fri Apr 7 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EDT Saturday. The Freeze warning replaces the Frost Advisory which is no longer in effect. * TEMPERATURE...Low temperatures from 30 to 32 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged by freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ021-028>031-035>040-043>048-051>056-060>064-067>071-080330- /O.CON.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks- Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan- Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence- Jackson- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 328 PM EDT Fri Apr 7 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * TEMPERATURE...Low temperatures from 33 to 36 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ JH
203 WWUS73 KIND 080128 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 928 PM EDT Fri Apr 7 2017 INZ041-042-049-057-065-072-081000- /O.CON.KIND.FZ.W.0006.170408T0400Z-170408T1300Z/ Delaware-Randolph-Henry-Rush-Decatur-Jennings- Including the city of Muncie 928 PM EDT Fri Apr 7 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... * TEMPERATURE...Low temperatures from 30 to 32 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged by freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ021-028>031-035>040-043>048-051>056-060>064-067>071-081000- /O.CON.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks- Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan- Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence- Jackson- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 928 PM EDT Fri Apr 7 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... * TEMPERATURE...Low temperatures from 33 to 36 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
499 WWUS73 KIND 080725 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 325 AM EDT Sat Apr 8 2017 INZ041-042-049-057-065-072-081300- /O.CON.KIND.FZ.W.0006.000000T0000Z-170408T1300Z/ Delaware-Randolph-Henry-Rush-Decatur-Jennings- Including the city of Muncie 325 AM EDT Sat Apr 8 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Low temperatures from 30 to 32 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged by freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ021-028>031-035>040-043>048-051>056-060>064-067>071-081300- /O.CON.KIND.FR.Y.0001.000000T0000Z-170408T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks- Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan- Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence- Jackson- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 325 AM EDT Sat Apr 8 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Low temperatures from 33 to 36 degrees. * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
877 WWUS73 KIND 081300 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 900 AM EDT Sat Apr 8 2017 INZ041-042-049-057-065-072-081400- /O.EXP.KIND.FZ.W.0006.000000T0000Z-170408T1300Z/ Delaware-Randolph-Henry-Rush-Decatur-Jennings- Including the city of Muncie 900 AM EDT Sat Apr 8 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures were beginning to rise and sub freezing temperatures are no longer extected. $$ INZ021-028>031-035>040-043>048-051>056-060>064-067>071-081400- /O.EXP.KIND.FR.Y.0001.000000T0000Z-170408T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks- Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan- Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence- Jackson- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 900 AM EDT Sat Apr 8 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures were beginning to rise and should rise into the 40s by 1000 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 7, 3:05 AM EDT, 31 minutes earlier.
Area forecast discussion, Apr 7, 3:05 AM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 305 AM EDT Fri Apr 7 2017 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 340 PM EDT Thu Apr 6 2017 Strong low pressure over the eastern great lakes will move off to the northeast. This system will produce strong winds this evening as a tight pressure gradient remains across the area. High pressure over the plains will move to Indiana by Friday evening and off to the east this weekend. Temperatures will become warmer over the weekend as an upper ridge of high pressure aloft builds across our area. A frontal systems and low pressure system will bring a chance of showers and a few thunderstorms Monday and Tuesday. But dry weather will return by the middle of next week as another high pressure system moves our way. && .NEAR TERM /Tonight/... Issued at 914 PM EDT Thu Apr 6 2017 Will be canceling the rest of the Wind Advisory prior to 070200Z as winds have been steadily falling off. May see a few gusts around 30 kts in the eastern zones for a couple more hours. Otherwise, still some showers over parts of the west central and south central zones. These appear to be diurnally driven, and should dissipate by 070400Z. Precipitation over the eastern zones tied more to the upper low, so PoPs will linger in these areas longer into the night. Previous discussion follows. Strong low pressure over Lake Erie will continue moving northeast. Radar indicates numerous showers along and east of a Anderson to Greenfield line. These showers will gradually end from the west later this evening....However far eastern sections may see a period of mixed rain and snow showers before ending as temperatures fall this evening into the middle 30s. Made some adjustments to the Wind advisory after 8 PM mainly to drop some of our south central and southwest counties as winds should diminish there sooner. Low temperatures will be in the lower to middle 30s. But with some wind continuing overnight...not expect frost to be an issue. Models indicate skies will clear later tonight over western sections as drier air spreads eastward. && .SHORT TERM /Friday through Sunday/... Issued at 340 PM EDT Thu Apr 6 2017 High pressure will move east across the Ohio valley Friday evening and continue to dominate our weather this weekend as it moves eastward. A frost advisory may be needed late Friday night with strong radiational cooling due to clear skies and light winds. Will leave those headlines for the next shift...but will mention in the hazardous weather outlook. Quiet and much warmer weather will occur over the weekend as a southerly flow develops on the back side of the high. Models indicate wind gusts up to 30 mph may occur Sunday. In most cases stayed close to a MOS blend on temperatures. && .LONG TERM /Monday through Thursday/... Issued at 305 AM EDT Fri Apr 7 2017 Primary timeframe for unsettled weather in the extended will come right at the beginning of the period Monday into Tuesday as a cold front slides across the Ohio Valley. Model guidance in reasonable agreement on tracking a weakening low pressure system through the Great Lakes early week with the trailing cold front moving across the region. Overall moisture return not as impressive as recent storm systems with more of a southwest fetch present and bulk of the Gulf of Mexico cutoff as a source region. Still though precip water values should max between 1 and 1.5 inches Monday evening. With forcing aloft weaker as well...expect more of a scattered convective scenario along and ahead of the front with perhaps a brief period with more widespread rainfall Monday night. Presence of instability warrants a continued mention of thunder. Quasi-zonal flow aloft behind the early week system and high pressure at the surface will maintain dry and seasonable conditions through much of the rest of the extended. Another frontal boundary will move into the region for Thursday but precip chances overall do not appear impressive as moisture return once again appears to be an issue and at least at this point...the bulk of the forcing aloft will remain to our north over the Great Lakes and much closer to the track of the surface low. Nothing higher than low chance pops are warranted at this time. Highs in the 70s on Monday will slip back primarily into the 60s throughout the remainder of the period. Lows will be mild in the 50s on Monday night as the cold front passes...then will fall back into the 40s for the middle of next week. All in all... temperatures will be fairly close to normal if not slightly above through the period. && .AVIATION /Discussion for the 070600Z TAFS/... Issued at 1248 AM EDT Fri Apr 7 2017 Scattered to broken cloud layers above 050 expected at the terminals through midday Friday. Visibility unrestricted. Surface winds 320-340 degrees at 8-13 kts overnight. Occasional gusts to around 20 kts possible, especially at the KIND terminal. Surface gusts 22-25 kts should become more frequent by the late morning hours Friday. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JH NEAR TERM...JH/JAS SHORT TERM...JH LONG TERM....Ryan AVIATION...JAS/CP
Hazardous weather outlook, Apr 6, 10:21 PM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1021 PM EDT Thu Apr 6 2017 INZ021-028>031-035>049-051>057-060>065-067>072-080230- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 1021 PM EDT Thu Apr 6 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Breezy conditions and perhaps a flurry or two will be possible overnight as a strong low pressure system exits the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Areas of frost are likely Friday night. Isolated thunderstorms will be possible Monday and Monday night, but it is too soon to determine if any of these storms may be severe. Discussion: High pressure will dominate the majority of the extended period, resulting in dry conditions through Sunday. Another low pressure system will approach the area on Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:28 PM EDT | Freeze Warning | IND | Decatur, Delaware, Henry, Jennings, Randolph, Rush | 18 hr |
Nearby
Frost Advisories in Indiana, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.